MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1554006300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis result: observation: section of broken rod returned is approximately 28.5mm long.Microscopic review of the fracture face o there is smearing from post fracture damage on 50 percent of the fracture face.There are convex striations (beach marks) that emanate out of the area of crack propagation.These lines can be seen through 75 percent of the cross section and are noted up until the point of surface smearing.The witness mark from the bone screw head located 4.5mm from the fracture is heavier on one side, indicating the rod may not have been level and sitting flush in the head of the bone screw.Conclusion: the above observations are consistent with cyclic fatigue.The force applied to the area of fracture may have been increased due to the rod not being flush in the bone screw head.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior spinal fusion due to spinal stenosis, degenerative disc disease.Post-op, it was found that the implanted rod had broken down at the s2 screws, from the bottom of the construct.The rod looked like it had pulled away from the cap screw.There were no patient symptoms or complications as a result of this event.Revision surgery has been performed to remove the broken rod.
 
Additional Manufacturer Narrative
X-ray image review result: post-op x-ray for anterior/posterior lumbar sacral fusion shows fracture of the one of the rods above the iliac screw.By report this happened in the early post-op period refers fusion would be expected to have occurred in this (b)(6) year old patient.Bone quality and degree of deformity correction are unknown.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8273325
Report Number1030489-2019-00082
Device Sequence Number13494760
Product Code KWP
UDI-Device Identifier00643169217096
UDI-Public00643169217096
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1554006300
Device Lot Number0527844W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR